Library Header Image
LSE Research Online LSE Library Services

Majorization as a theory for uncertainty

Volodina, Victoria, Sonenberg, Nikki, Wheatcroft, Edward ORCID: 0000-0002-7301-0889 and Wynn, Henry ORCID: 0000-0002-6448-1080 (2022) Majorization as a theory for uncertainty. International Journal for Uncertainty Quantification, 12 (5). 23 - 45. ISSN 2152-5080

Full text not available from this repository.

Identification Number: 10.1615/Int.J.UncertaintyQuantification.2022035476


Majorization, also called rearrangement inequalities, yields a type of stochastic ordering in which two or more distributions can be compared. In this paper we argue that majorization is a good candidate as a theory for uncertainty. We present operations that can be applied to study uncertainty in a range of settings and demonstrate our approach to assessing uncertainty with examples from well known distributions and from applications of climate projections and energy systems.

Item Type: Article
Official URL:
Additional Information: © 2022 by Begell House, Inc.
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
Date Deposited: 19 Aug 2022 13:15
Last Modified: 20 Sep 2022 13:45

Actions (login required)

View Item View Item